A Caltech Library Service

Fast algorithms for solving H∞-norm minimization problems

Vargas, Andras and Parrilo, Pablo (2002) Fast algorithms for solving H∞-norm minimization problems. In: Proceedings of the 40th IEEE Conference on Decision and Control, December 4-7, 2001, Hyatt Regency Grand Cypress, Orlando, Florida, USA. Vol.1. IEEE , Los Alamitos, CA, pp. 261-266. ISBN 0-7803-7061-9

[img] PDF
See Usage Policy.


Use this Persistent URL to link to this item:


We propose an efficient computational approach to minimize the H ∞-norm of a transfer-function matrix depending affinely on a set of free parameters. The minimization problem, formulated as a semi-infinite convex programming problem, is solved via a relaxation approach over a finite set of frequency values. In this way, a significant speed up is achieved by avoiding the solution of high order LMIs resulting by equivalently formulating the minimization problem as a high dimensional semidefinite programming problem. Numerical results illustrate the superiority of proposed approach over LMIs based techniques in solving zero order H∞-norm approximation problems.

Item Type:Book Section
Additional Information:© Copyright 2001 IEEE. Reprinted with permission.
Subject Keywords:H∞-optimisation; continuous time systems; convex programming linear systems; state-space methods; transfer function matrices
Record Number:CaltechAUTHORS:VARcdc01
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4756
Deposited By: Archive Administrator
Deposited On:06 Sep 2006
Last Modified:26 Dec 2012 09:01

Repository Staff Only: item control page